IDEAS home Printed from https://ideas.repec.org/a/bla/pacecr/v9y2004i1p1-12.html
   My bibliography  Save this article

International immigration and economic welfare in an efficiency wage model: The co-existence case of both legal and illegal foreign workers

Author

Listed:
  • Kenji Kondoh

Abstract

In the developed countries some native workers are unemployed while there exist illegal unskilled (legal skilled) foreign workers who are complementary to (substitutable for) natives and their wages are usually lower than (equal to) that of natives. Reflecting this situation, we introduce two types of immigrant in an efficiency wage model. It is shown that domestic government should exclude illegal foreign workers but welcome legal ones if the total number of illegal immigrants is small enough and well controlled. On the other hand, legal immigration should be restricted if the flood of illegal immigration is out of control. Copyright 2004 Blackwell Publishing Ltd

Suggested Citation

  • Kenji Kondoh, 2004. "International immigration and economic welfare in an efficiency wage model: The co-existence case of both legal and illegal foreign workers," Pacific Economic Review, Wiley Blackwell, vol. 9(1), pages 1-12, February.
  • Handle: RePEc:bla:pacecr:v:9:y:2004:i:1:p:1-12
    as

    Download full text from publisher

    File URL: http://www.blackwell-synergy.com/servlet/useragent?func=synergy&synergyAction=showTOC&journalCode=per&volume=9&issue=1&year=2004&part=null
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Moy, Hon Man & Yip, Chong K., 2006. "The simple analytics of optimal growth with illegal migrants: A clarification," Journal of Economic Dynamics and Control, Elsevier, vol. 30(12), pages 2469-2475, December.
    2. Theodore Palivos & Chong K. Yip, 2007. "Illegal Immigration in a Heterogeneous Society," Departmental Working Papers _188, Chinese University of Hong Kong, Department of Economics.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:pacecr:v:9:y:2004:i:1:p:1-12. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://www.blackwellpublishing.com/journal.asp?ref=1361-374X .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.